MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP INSTRUMENTS

MEDACTA INTERNATIONAL SA HIP INSTRUMENTS
Model Number 01.10.10.140
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The trial head ø 32 dislocated during trial reduction with the final femoral stem and was lost in the patient's abdomen.The surgeon for the specific removal was not available and the trial head was recovered the next day.
 
Additional Manufacturer Narrative
Batch review performed on 03 october 2024 01.10.10.140 trial head ø 32 size s -3.5 12/14 lot 1416653: (b)(4) items manufactured and released on 03-nov-2015.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.The trial head dislocated from the final implanted stem 01.18.412 amistem-p lat stem size 2 lot 2400105: batch review performed on 03 october 2024 amistem 01.18.412 amistem-p lat stem size 2 (k173794) lot 2400105: (b)(4) items manufactured and released on 22-april-2024.Expiration date: 2029-04-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.
 
Additional Manufacturer Narrative
Preliminary investigation performed by r&d project manager from the received information it was not possible to determine the root cause for the dislocation of the trial head ø32 size s -3.5 12/14 lot.1416653 and the loss of the trial head inside the patient's abdomen.No images and/or retrieved pieces are available to date.It is the first reported where the trial head fell and got lost.The connection between trial head and trial neck is stable due to an o-ring in the hole of the trial head that couples with a relative groove on the trial neck.Such a groove is obviously not present on the final implant, so the connection could be slightly less stable.However, if the trial head is well inserted on the stem taper the o-ring assures the connection.Normally retrieving the disconnected trial head is extremely simple.The disconnection between the trial head and the final implant may occur but in no case reported so far a similar conjuncture has been reported.Moreover, the root cause could also be due to other factors that did not emerge during the analysis given the information available on the event.The device history record review does not indicate any potential manufacturing related issue.Although it cannot be confirmed, the issues reported may have resulted from suboptimal or incomplete connection between the trial head and the final stem.No systemic issue can be identified at this time.

Brand Name
HIP INSTRUMENTS
Common Device Name
HIP INSTRUMENTS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20449191
Report Number3005180920-2024-00831
Device Sequence Number17943031
Product Code LXH
UDI-Device Identifier07630040746403
UDI-Public07630040746403
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.10.10.140
Device Lot Number1416653
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown